Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • BIng83
      Post count: 1

      Diagnosed with Graves disease 12 years ago and after treatment with Carbimazole I was in remission for around 8 years. I relapsed about 2 1/2 years ago and was again treated with Carbimazole. I have been off the Carb now for 6 months, my bloods in January were that my TSH was 2.7 (normal range 0.27 – 4.2) they didn’t test the FT4 or T3 as TSH was normal but my latest bloods last week were TSH 12.1, FT3 9.1 (normal range 12.0 – 22.0) and FT3 3.2 (normal range 3.1 – 6.8). I don’t speak to my consultant for another good few weeks and just wondering if anyone has any thoughts on what’s happening? Obviously looking at the results I am swinging towards hypo and I have gained weight despite restricting my diet and exercising. Also feeling a little sluggish. Just wondering why after 6 months after stopping hyper treatment it’s swinging the other way?

      Kimberly
      Online Facilitator
        Post count: 4269

        Hello and welcome – Some patients do end up going hypothyroid after a course of antithyroid medications like carbimazole. (It happened to me after a similar drug, methimazole.) I don’t think it’s fully understood why – could be due to blocking antibodies. We’re fellow patients, not docs, so if your appointment is a few weeks away, I would really encourage you to contact your doctor’s office ASAP to go over the labs and see if they recommend a prescription for replacement hormone.

        graves15
          Post count: 2

          Dear Blng83,
          I am sorry to hear about your current situation. It can be very frustrating especially when there is no explanation. The same thing has happened to me as well but I was on methimazole. My endo just said “it’s possible to have a mixed process of hypo and hyperthyroidism (having both stimulating and destructive antibodies). I have recently been put back on methimazole after being on levothyroxine for the past several years.
          I hope you are able to start feeling better soon.

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.